Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 28, 2021, 1:34 PM CST for McCurtain County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2021, 1:34 PM CST (19:34 UTC)
- Expired
- Feb 28, 2021, 2:00 PM CST
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 151 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 10:43 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.2
The text
As transmitted.
587
WUUS54 KSHV 281934
SVRSHV
OKC089-282000-
/O.NEW.KSHV.SV.W.0006.210228T1934Z-210228T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
134 PM CST Sun Feb 28 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Central McCurtain County in southeastern Oklahoma...
* Until 200 PM CST.
* At 133 PM CST, a severe thunderstorm was located 13 miles east of
Raymond Gary State Park, or 27 miles north of Clarksville, moving
east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Broken Bow, Wright City, Valliant, Millerton, Garvin, Holly Creek,
Glover, Oak Hill and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3393 9508 3405 9511 3419 9472 3398 9466
TIME...MOT...LOC 1933Z 254DEG 35KT 3401 9503
HAIL...1.00IN
WIND...60MPH
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 12:13 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 28, 12:13 PM CST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1213 PM CST Sun Feb 28 2021 .SHORT TERM.../This Afternoon/ The late morning sfc analysis indicates a cold front making steady progress SE across NW AR into SE OK and NCntrl TX, extending from near a FSM, to MLC, to F00, to just NW of FTW as of 1730Z. Convection has increased along the frontal zone across portions of N TX into extreme SE OK, although portions of this convection over N TX has been uncut by the front and become a bit more elevated, with additional development expected as a belt of PVA and the approach of a 120+kt upper jet embedded within the subtropical jet helps to enhance large scale ascent near the front. Mid level lapse rates are steep along the front and just S of the front especially over E TX, with some additional strengthening possible this afternoon especially as the front encounters a more unstable air mass characteristic of MLCapes of 1000-1500+ J/kg over much of the region within the broad warm sector. However, deeper frontal convergence as well as low level winds should remain weak, with a mostly unidirectional flow continuing near and atop the front. Thus, the severe threat should diminish later this evening once bndry lyr stabilization begins, and the convection becomes more post-frontal. Have coordinated SVR Watch #12 for NE TX/SE OK/SW AR with SPC and adjacent WFOs for the strengthening storms over portions of N TX/SE OK, with the watch valid through 00Z. Did make some adjustments to the forecast mainly to tone down pops across portions of E TX/N LA, while raising max temps in the warm sector, mainly across N LA where some breaks in the low cloud cover have been observed. No additional changes were needed. Zone update/WCN already out...grids will be available shortly. 15 && .AVIATION... MVFR cigs will persist through at least early afternoon across much of the region before becoming VFR, but will linger longer across portions of extreme NE TX/SE OK/SW AR near and just ahead of an approaching cold front and developing convection along the frontal sfc. This convection is expected to gradually spread SE along the front this afternoon and tonight, reaching a TYR to TXK line just before 00Z Monday, and a SHV to ELD line between 02-04Z. Gusty winds in excess of 35kts, reduced vsbys, and MVFR cigs will be possible with this line of convection, as it gradually weakens during the late evening hours. MVFR/IFR cigs will become prevalent with the fropa late this afternoon through the evening, although some improvement to cigs are expected late tonight across SE OK/SW AR, as drier air begins to build S into these areas. While the convection weakens late this evening, additional -SHRA development is expected overnight behind the front across Lower E TX/N LA/SCntrl AR, which will maintain the low cigs and possibly reduce vsbys to 4-6SM. Increasing overrunning N of the departing front after 12Z will result in additional SHRA development, with more of a reduction of vsbys across Deep E TX and much of N LA through the end of the 18Z TAF period and beyond. S winds 10-15kts,with gusts to 25kts across portions of E TX, will become NW 7-13kts with occasional higher gusts with the fropa. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 51 54 43 / 40 90 80 80 MLU 81 53 54 45 / 30 90 80 80 DEQ 74 45 57 39 / 90 60 40 60 TXK 76 48 53 40 / 80 80 60 70 ELD 76 47 52 41 / 50 90 70 70 TYR 78 49 53 41 / 60 90 80 70 GGG 79 50 54 42 / 50 90 80 80 LFK 80 55 59 46 / 30 80 90 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Feb 28, 12:00 PM CST, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1200 PM CST Sun Feb 28 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1200 PM CST Sun Feb 28 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms, some of which could be strong to severe, will be possible later today and through the evening hours across most of the Four State Region. Any severe storms will have the potential to produce large hail, damaging thunderstorm wind gusts, and an isolated tornado. Along with the severe thunderstorm threat will be the potential for locally heavy rainfall as well. While widespread flooding is not likely through tonight, flooding of low lying and flood prone areas cannot be ruled out through the evening and overnight hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The potential flooding threat will likely continue through at least Monday Night for portions of Northeast Texas and Northern Louisiana until the passage of the upper level trough sometime on Tuesday. Again, widespread flash flooding is not likely but flooding of low lying and flood prone areas are possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed for today and tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Feb 28, 12:51 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1251 PM CST Sun Feb 28 2021
OKZ077-281930-
McCurtain OK-
1251 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
130 PM CST...
At 1250 PM CST, Doppler radar was tracking a strong thunderstorm near
Fort Towson, or 14 miles northeast of Hugo, moving northeast at 55
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Plunketville, Rufe, Smithville, Watson, Slim, Bethel, Battiest,
Ringold, Mount Herman and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM CST for
southeastern Oklahoma.
LAT...LON 3429 9447 3403 9516 3423 9515 3424 9515
3425 9505 3437 9505 3451 9484 3451 9446
TIME...MOT...LOC 1850Z 239DEG 46KT 3409 9527
20Special weather statement, Feb 28, 1:20 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
120 PM CST Sun Feb 28 2021
OKZ077-TXZ096-281945-
McCurtain OK-Red River TX-
120 PM CST Sun Feb 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCURTAIN AND
NORTHWESTERN RED RIVER COUNTIES UNTIL 145 PM CST...
At 117 PM CST, Doppler radar was tracking a strong thunderstorm near
Raymond Gary State Park, or 17 miles east of Hugo, moving east at 50
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Broken Bow, Wright City, Valliant, Millerton, Garvin, Farmers Hill,
Redland, Kanawha, Holly Creek, Glover, Kiomatia, Slim, Oak Hill and
Golden.
A Severe Thunderstorm Watch remains in effect until 600 PM CST for
southeastern Oklahoma...and northeastern Texas.
LAT...LON 3424 9477 3399 9466 3386 9525 3391 9528
3390 9527 3391 9525 3393 9525 3395 9523
3396 9523 3394 9516 3409 9516
TIME...MOT...LOC 1917Z 249DEG 41KT 3397 9521
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:09 PM CST | Dense Fog Advisory | SHV | McCurtain | 5 hr |
| Feb 28, 12:51 PM CST | Special Weather Statement | SHV | McCurtain | 39 min |
| Feb 28, 12:57 PM CST | Severe Thunderstorm Warning | SHV | McCurtain | 17 min |
| Feb 28, 1:20 PM CST | Special Weather Statement | SHV | McCurtain | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.